Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS St. Louis, MO

August 7, 2018Gasconade County, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 7, 2018, 6:43 PM CDT for Gasconade County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 6:43 PM CDT (23:43 UTC)
Expired
Aug 7, 2018, 7:30 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO

County Gasconade County, MO

The radar

The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
738 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS83 KLSX 072343
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
643 PM CDT TUE AUG 7 2018
 
MOZ049-059-080030-
Gasconade MO-Osage MO-
643 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rich Fountain, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Owensville, Bland, Rosebud, Mount Sterling and Canaan. 

LAT...LON 3852 9178 3839 9137 3821 9137 3821 9153
      3826 9164 3829 9165 3831 9177 3836 9189
TIME...MOT...LOC 2343Z 297DEG 25KT 3840 9174 

$$

Tilly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:32 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 7, 3:32 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
332 PM CDT Tue Aug 7 2018

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 328 PM CDT Tue Aug 7 2018

Remnant MCV has become harder to define in satellite imagery this
afternoon but it likely is just E of KCOU as of 2000 UTC. Showers
and thunderstorms with this feature will move off to the east and
eventually south of the area by late this evening. A few of these
storms may be strong to severe early this evening, mainly across
portions of southeast Missouri and southern Illinois. Damaging
winds would be the primary threat. Kept some low PoPs however
behind this feature to account for slow-moving cold front which is
currently draped from southeastern Iowa into northwest Missouri.

Aforementioned cold front will continue its very slow progress to
the south through the day on Wednesday so continued low chances
of showers/storms exist predominantly across parts of southeast
Missouri and southwest Illinois.

Temperatures are expected to be near normal in the short-term
forecast period, with lows tonight mainly in the mid to upper 60s
and highs on Wednesday in the mid to upper 80s.

Gosselin

.LONG TERM...  (Wednesday Night through Next Tuesday)
Issued at 328 PM CDT Tue Aug 7 2018

Frontal boundary should finally clear the CWA on Wednesday evening.
A period of dry, tranquil weather should greet the bi-state area
then through Friday morning as an area of weak surface high pressure
settles into the region.

A shortwave trough is expected to move through the far western Great
Lakes on Friday within northwest flow aloft. At the surface, a weak
cold front is forecast to move southeastward through the area
late Friday afternoon through early Saturday. Stronger forcing
for large-scale ascent, as well as low-level convergence will
likely reside further to the north and east. However, appears low
chances for showers/storms will exist with this frontal passage.
Behind the front, dry weather is likely along with slightly cooler
temperatures.

Closed mid/upper level low is still forecast to develop by late this
weekend with a shortwave trough rotating cyclonically around this
upper low swinging through the area Sunday afternoon/evening.
Shower/thunderstorm activity associated with this feature likely
will be focused during the late afternoon/early evening hours when
instability is highest.

Closed upper-level low is expected to depart into southeastern
Canada by early next week leaving increasing mid/upper level heights
and subsidence. Surface high pressure will move into the region as
well, promoting seasonable temperatures along with dry conditions.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1226 PM CDT Tue Aug 7 2018

Coverage of storms should increase through the afternoon hours
across east-central and southeast Missouri. Most likely time for
storms in this area will be from mid afternoon through very early
evening. IFR/MVFR visibilities are possible with heavier
downpours. KCOU and KUIN are expected to be far enough west and
north respectively to avoid higher likelihood of storms through
this evening. A brief period of MVFR visibilities and/or ceilings
are likely across the terminals very late tonight into early
Wednesday morning. Conditions should improve back to VFR by late
morning on Wednesday along with a light northwest wind behind the
cold front.

SPECIFICS FOR KSTL:

Increasing chances of showers and storms this afternoon. Best
chances appear between 2PM and 6PM, with IFR/MVFR visibilities
possible in heavier downpours. A brief period of IFR ceilings is
also likely very early this afternoon. Chances of storms decrease
this evening and shift more toward the south of the terminal. A
few hour period of MVFR ceilings look likely toward dawn on
Wednesday, but expect dry/VFR conditions by late morning. Winds
will remain light through the period, with primary wind direction
a challenge. An easterly component should shift back to the south
by mid afternoon before becoming variable as the front approaches.
Northwest winds are favored from late Wednesday morning through
the rest of the valid TAF period.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 7, 3:36 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
336 PM CDT Tue Aug 7 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
336 PM CDT Tue Aug 7 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

There is a chance for thunderstorms for much of the area tonight.
A few of the storms could be strong to severe with damaging winds
the primary threat across southeast Missouri and southern Illinois.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The chance of thunderstorms continues for parts of the area
Wednesday through Thursday, and again Friday through Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

Gosselin

In the hours before

Local storm report, Aug 7, 5:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TSTM WND DMG     2 ENE VANDIVER          39.18N 91.82W
08/07/2018                   AUDRAIN            MO   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA OF ROOF
            DAMAGE TO OUTBUILDING, LARGE TREE LIMBS
            SNAPPED, TREES BLOWN OVER, AND ROOF AND
            SIDING DAMAGE TO A HOUSE. TIME ESTIMATED
            FROM RADAR.

&&

AE
Local storm report, Aug 7, 5:42 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     ASHLEY                  39.25N 91.22W
08/07/2018                   PIKE               MO   DEPT OF HIGHWAYS

            DELAYED REPORT OF WIDESPREAD TREE DAMAGE IN
            AND AROUND ASHLEY. TIME ESTIMATED FROM
            RADAR.

&&

AE
Local storm report, Aug 7, 5:45 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     TSTM WND DMG     1 NNW TROY              38.99N 90.98W
08/07/2018                   LINCOLN            MO   DEPT OF HIGHWAYS

            DELAYED REPORT OF SIDING DAMAGE TO HOUSES IN
            TROY, IN ADDITION TO WIDESPREAD TREE DAMAGE
            IN AND AROUND TOWN. TIME ESTIMATED FROM
            RADAR.

&&

AE
Local storm report, Aug 7, 5:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND DMG     MIDDLETOWN              39.13N 91.41W
08/07/2018                   MONTGOMERY         MO   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA OF TREES
            DOWN AND A PORCH DETACHED FROM A MODULAR
            HOME. TIME ESTIMATED FROM RADAR.

&&

AE
Local storm report, Aug 7, 5:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     EOLIA                   39.25N 91.01W
08/07/2018                   PIKE               MO   PUBLIC

            DELAYED REPORT OF NUMEROUS TREES DOWN IN AND
            AROUND EOLIA. TIME ESTIMATED FROM RADAR.

&&

AE
Special weather statement, Aug 7, 6:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
643 PM CDT TUE AUG 7 2018

MOZ049-059-080030-
Gasconade MO-Osage MO-
643 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rich Fountain, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Owensville, Bland, Rosebud, Mount Sterling and Canaan.

LAT...LON 3852 9178 3839 9137 3821 9137 3821 9153
      3826 9164 3829 9165 3831 9177 3836 9189
TIME...MOT...LOC 2343Z 297DEG 25KT 3840 9174

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:18 PM CDTSpecial Weather StatementLSXOsage42 min
Aug 6, 11:32 PM CDTSpecial Weather StatementLSXAudrain, Monroe, Shelby43 min
Aug 6, 11:41 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe49 min
Aug 7, 12:21 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery54 min
Aug 7, 12:47 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren43 min
Aug 7, 1:39 AM CDTSpecial Weather StatementLSXPike51 min
Aug 7, 1:45 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike33 min
Aug 7, 1:53 PM CDTSpecial Weather StatementLSXIron, Reynolds52 min
Aug 7, 2:31 PM CDTSpecial Weather StatementLSXWashington44 min
Aug 7, 2:45 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington45 min
Aug 7, 1:24 AM CDTSpecial Weather StatementLSXCalhoun, Jersey66 min
Aug 7, 2:29 AM CDTSpecial Weather StatementLSXGreene46 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.